Iritis

Off the drops, but is it too late?

Just another quick update:  I’m off the drops now.  Just surviving on Celebrex 200mg BID.  Feeling a bit anxious, because it feels like Celebrex doesn’t totally ‘cover’ the inflammation--I had a bit of a flare with really bad knees, hips and shoulders for a couple of days. This was accompanied by what seemed like a bit of food poisoning, and I also went off the No Starch Diet a week before and had a few beers on the weekend.  Don’t know if any of that played a role or not.

What’s worrying though is that my left eye seems foggy.  I guess that I couldn't have avoided a cataract forever, and maybe since switching to the Lotemax it has precipitated this, but it just seems strange that I should suddenly just notice that everything is hazy and white, especially in bright light.

A trip to the Ophthalmologist revealed that my eye was fine and he didn't seem too concerned with cataracts since my vision was 1.2 (about 20/20) on a vision test.  I’m not sure what he saw on the lens, but I hope he’s right.  I’m just hoping the haze will fade after a while.

So anyway, I’m back on the No Starch Diet for now, taking turmeric when I remember and Celebrex twice a day. Still feeling tired most days, but I’m trying to get in daily walks.  The real test will be if I’m still clear by mid-April.  I hope I can stay off the drops.

Something else of note is that I’m starting to have problems with clogging and ringing in my ears and accompanying pain in the sinuses. Don’t know if that is related (as in withdrawal from the steroid drops, complications from the NSAIDs, sinus infection or worse (VKH)) but I’m going to wait for a bit to see if things calm down before I go exploring.  Already been to a GP who found nothing, so the next step is an ENT if this doesn't clear up.

Thanks for reading as always—lots more research and notes to update you with soon!
Cogans sydnrome
(Anonymous)
Hi this is an old post so hopefully you will see this. The ringing in your ears might be a sign of cogans sydnrome. This involves uvietis/ keratitis with hearing loss often accompanied by vertigo, tinnitus and loss of balance. If you have this you need to get to an ENT asap so you can be put on drugs to try to reverse the hearing loss
Re: Cogans sydnrome
Hi... thanks for bringing this to my attention. And my apologies for not posting this sooner--I have been moving overseas and in the craziness again neglected this blog. I think the doctor screwed up the (Weber) hearing test. When I redid the test at home, I seemed fine. The doctor I saw was a new doctor and performed the test in a noisy environment and didn't press hard enough, I think. Anyhow, I will get my hearing checked again soon and post up the results. If I do continue to have problems, this will be the first thing I ask about. Cheers! -J.